Beisbart, Claus and Bovens, Luc (2013) Minimizing the threat of a positive majority deficit in two-tier voting systems with equipopulous units. Public Choice, 145 (1-2). pp. 75-94. ISSN 0048-5829
The mean majority deficit in a two-tier voting system is a function of the partition of the population. We derive a new square-root rule: For odd-numbered population sizes and equipopulous units the mean majority deficit is maximal when the member size of the units in the partition is close to the square root of the population size. Furthermore, within the partitions into roughly equipopulous units, partitions with small even numbers of units or small even-sized units yield high mean majority deficits. We discuss the implications for the winner-takes-all system in the US Electoral College.
|Additional Information:||© 2011 Springer Science+Business Media, LLC|
|Library of Congress subject classification:||J Political Science > JF Political institutions (General)|
|Sets:||Departments > Philosophy, Logic and Scientific Method|
|Date Deposited:||19 Jul 2011 13:16|
Actions (login required)
|Record administration - authorised staff only|